Alert archive / South Dakota / Wind Advisories in 2007

Wind Advisory 13, NWS Rapid City, SD

March 26, 20077 counties in South Dakota

NWS Rapid City, SD issued this wind advisory at Mar 26, 2007, 8:58 PM MDT for 7 counties in South Dakota. It took effect at Mar 27, 2007, 4:27 AM MDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Mar 26, 2007, 8:58 PM MDT (02:58 UTC)
In effect from
Mar 27, 2007, 4:27 AM MDT
Expired
Mar 27, 2007, 2:59 PM MDT
In force
11 hr
Issued by
NWS Rapid City, SD

Counties Custer County, SD, Fall River County, SD, Lawrence County, SD, Meade County, SD, Oglala Lakota County, SD, Pennington County, SD, Ziebach County, SD

The radar

The Rapid City radar (KUDX), 14 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 3.0 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2007-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2007-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1702 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KUNR 270258
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
858 PM MDT MON MAR 26 2007

.STRONG LOW PRESSURE MOVING INTO THE AREA FROM THE WEST WILL
CREATE VERY GUSTY SOUTHEAST WINDS BEGINNING LATE TONIGHT OVER
NORTHEASTERN WYOMING...THEN SPREADING INTO WESTERN SOUTH DAKOTA
DURING THE DAY ON TUESDAY.

WYZ054>058-271100-
/O.UPG.KUNR.HW.A.0005.070327T0900Z-070328T0000Z/
/O.NEW.KUNR.HW.W.0008.070327T0900Z-070328T0000Z/
NORTHERN CAMPBELL-SOUTHERN CAMPBELL-WESTERN CROOK-
WYOMING BLACK HILLS-WESTON-
INCLUDING THE CITIES OF...GILLETTE...WRIGHT...MOORCROFT...
HULETT...SUNDANCE...FOUR CORNERS...NEWCASTLE
858 PM MDT MON MAR 26 2007

...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 6 PM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 6 PM MDT TUESDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SOUTHEAST WINDS WILL INCREASE LATE TONIGHT TO 35 TO 45 MPH WITH
GUSTS TO 60 MPH POSSIBLE ACROSS NORTHEASTERN WYOMING...AND REMAIN
STRONG THROUGH THE DAY TUESDAY.

A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH...
ARE EXPECTED OR OCCURRING.

$$

SDZ001-002-012-WYZ071-271100-
/O.UPG.KUNR.HW.A.0005.070327T1200Z-070328T0000Z/
/O.NEW.KUNR.HW.W.0008.070327T1200Z-070328T0000Z/
HARDING-PERKINS-BUTTE-NORTHEASTERN CROOK-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...COLONY
858 PM MDT MON MAR 26 2007

...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 6 PM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM MDT TUESDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SOUTHEAST WINDS WILL INCREASE TO 35 TO 45 MPH WITH GUSTS TO 60 MPH
POSSIBLE EARLY TUESDAY ACROSS NORTHWESTERN SOUTH DAKOTA...AND
REMAIN STRONG THROUGH THE DAY.

A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH...
ARE EXPECTED OR OCCURRING.

$$

SDZ013-025>027-030-031-041-042-072>074-271100-
/O.NEW.KUNR.WI.Y.0013.070327T1200Z-070328T0000Z/
NORTHERN MEADE CO PLAINS-NORTHERN FOOT HILLS-RAPID CITY-
SOUTHERN FOOT HILLS-CUSTER CO PLAINS-PENNINGTON CO PLAINS-
FALL RIVER-SHANNON-STURGIS/PIEDMONT FOOT HILLS-
SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS-
INCLUDING THE CITIES OF...FAITH...SPEARFISH...RAPID CITY...
HOT SPRINGS...FOLSOM...WALL...EDGEMONT...PINE RIDGE...KYLE...
STURGIS...UNION CENTER...HERMOSA
858 PM MDT MON MAR 26 2007

...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM MDT TUESDAY. 

SOUTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 50 MPH
POSSIBLE EARLY TUESDAY ACROSS THE PLAINS OF WEST CENTRAL AND
SOUTHWESTERN SOUTH DAKOTA...AND REMAIN STRONG THROUGH THE DAY.

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

$$
3 follow-up statements
000 
WWUS73 KUNR 271027
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
427 AM MDT TUE MAR 27 2007

.STRONG LOW PRESSURE MOVING INTO THE AREA FROM THE WEST WILL
CREATE VERY GUSTY SOUTHEAST WINDS OVER NORTHEASTERN WYOMING...NORTHWESTERN
SOUTH DAKOTA...AND PORTIONS OF WEST CENTRAL SOUTH DAKOTA TODAY.

WYZ054>058-271830-
/O.CON.KUNR.HW.W.0008.000000T0000Z-070328T0000Z/
NORTHERN CAMPBELL-SOUTHERN CAMPBELL-WESTERN CROOK-
WYOMING BLACK HILLS-WESTON-
INCLUDING THE CITIES OF...GILLETTE...WRIGHT...MOORCROFT...
HULETT...SUNDANCE...FOUR CORNERS...NEWCASTLE
427 AM MDT TUE MAR 27 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON. 

SOUTHEAST WINDS WILL INCREASE OVER NORTHEASTERN WYOMING THIS MORNING TO
35 TO 45 MPH WITH GUSTS TO 60 MPH POSSIBLE. THE WINDS WILL BEGIN
TO DIMINISH THIS EVENING.

A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH...
ARE EXPECTED OR OCCURRING.

$$

SDZ001-002-012-WYZ071-271830-
/O.CON.KUNR.HW.W.0008.070327T1200Z-070328T0000Z/
HARDING-PERKINS-BUTTE-NORTHEASTERN CROOK-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...COLONY
427 AM MDT TUE MAR 27 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON. 

SOUTHEAST WINDS WILL INCREASE OVER NORTHWESTERN SOUTH DAKOTA THIS
MORNING TO 35 TO 45 MPH WITH GUSTS TO 60 MPH POSSIBLE. THE WINDS
WILL DIMINISH THIS EVENING.

A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH...
ARE EXPECTED OR OCCURRING.

$$

SDZ014-271830-
/O.EXA.KUNR.WI.Y.0013.070327T1200Z-070328T0000Z/
ZIEBACH-
INCLUDING THE CITY OF...DUPREE
427 AM MDT TUE MAR 27 2007

...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. 

SOUTHEAST WINDS WILL INCREASE OVER PORTIONS OF WEST CENTRAL SOUTH DAKOTA
LATE THIS MORNING TO 25 TO 35 MPH WITH GUSTS TO 50 MPH POSSIBLE.
THE WINDS WILL DIMINISH THIS EVENING.

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

$$

SDZ013-025>027-030-031-041-042-072>074-271830-
/O.CON.KUNR.WI.Y.0013.070327T1200Z-070328T0000Z/
NORTHERN MEADE CO PLAINS-NORTHERN FOOT HILLS-RAPID CITY-
SOUTHERN FOOT HILLS-CUSTER CO PLAINS-PENNINGTON CO PLAINS-
FALL RIVER-SHANNON-STURGIS/PIEDMONT FOOT HILLS-
SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS-
INCLUDING THE CITIES OF...FAITH...SPEARFISH...RAPID CITY...
HOT SPRINGS...FOLSOM...WALL...EDGEMONT...PINE RIDGE...KYLE...
STURGIS...UNION CENTER...HERMOSA
427 AM MDT TUE MAR 27 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. 

SOUTHEAST WINDS WILL INCREASE THIS MORNING TO 25 TO 35 MPH WITH GUSTS
TO 50 MPH POSSIBLE. ACROSS PORTIONS OF WEST CENTRAL AND SOUTHWESTERN
SOUTH DAKOTA. THE WINDS WILL DIMINISH THIS EVENING.

A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE
EXPECTED OR OCCURRING.

$$
000 
WWUS73 KUNR 271630
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
1030 AM MDT TUE MAR 27 2007

.STRONG LOW PRESSURE MOVING INTO THE AREA FROM THE WEST WILL
CREATE VERY GUSTY SOUTHEAST WINDS OVER NORTHEASTERN WYOMING...
NORTHWESTERN SOUTH DAKOTA...AND PORTIONS OF WEST CENTRAL SOUTH
DAKOTA TODAY. WINDS HAVE BEEN GUSTING OVER 50 MPH LATE THIS
MORNING FROM GILLETTE TO BUFFALO SOUTH DAKOTA...AND WINDS WILL
CONTINUE TO INCREASE FROM RAPID CITY TO FAITH WITH GUSTS TO 50 MPH
POSSIBLE BY THIS AFTERNOON.

WYZ054>058-280000-
/O.CON.KUNR.HW.W.0008.000000T0000Z-070328T0000Z/
NORTHERN CAMPBELL-SOUTHERN CAMPBELL-WESTERN CROOK-
WYOMING BLACK HILLS-WESTON-
INCLUDING THE CITIES OF...GILLETTE...WRIGHT...MOORCROFT...
HULETT...SUNDANCE...FOUR CORNERS...NEWCASTLE
1030 AM MDT TUE MAR 27 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON. 

SOUTHEAST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL CONTINUE
THROUGH THE DAY. THE WINDS WILL BEGIN TO DIMINISH THIS
EVENING...ALTHOUGH THEY WILL REMAIN GUSTY INTO THE NIGHT.

IF YOU ARE DRIVING...BE PREPARED FOR SUDDEN WIND GUSTS THAT CAN
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE...ESPECIALLY ON OPEN
STRETCHES...OR AS YOU APPROACH THE CREST OF HILLS. ALSO BE ALERT
FOR DEBRIS OR DUST BLOWING ACROSS THE ROAD.

$$

SDZ001-002-012-WYZ071-280000-
/O.CON.KUNR.HW.W.0008.000000T0000Z-070328T0000Z/
HARDING-PERKINS-BUTTE-NORTHEASTERN CROOK-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...COLONY
1030 AM MDT TUE MAR 27 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON. 

SOUTHEAST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL CONTINUE TODAY.
THE WINDS WILL DIMINISH THIS EVENING...ALTHOUGH THEY WILL REMAIN
GUSTY THROUGH THE NIGHT.

IF YOU ARE DRIVING...BE PREPARED FOR SUDDEN WIND GUSTS THAT CAN
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE...ESPECIALLY ON OPEN
STRETCHES...OR AS YOU APPROACH THE CREST OF HILLS. ALSO BE ALERT
FOR DEBRIS OR DUST BLOWING ACROSS THE ROAD.

$$

SDZ013-014-025>027-030-031-041-042-072>074-280000-
/O.CON.KUNR.WI.Y.0013.000000T0000Z-070328T0000Z/
NORTHERN MEADE CO PLAINS-ZIEBACH-NORTHERN FOOT HILLS-RAPID CITY-
SOUTHERN FOOT HILLS-CUSTER CO PLAINS-PENNINGTON CO PLAINS-
FALL RIVER-SHANNON-STURGIS/PIEDMONT FOOT HILLS-
SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS-
INCLUDING THE CITIES OF...FAITH...DUPREE...SPEARFISH...
RAPID CITY...HOT SPRINGS...FOLSOM...WALL...EDGEMONT...
PINE RIDGE...KYLE...STURGIS...UNION CENTER...HERMOSA
1030 AM MDT TUE MAR 27 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. 

SOUTHEAST WINDS WILL INCREASE TODAY TO 25 TO 35 MPH WITH
GUSTS TO 50 MPH. THE WINDS WILL DIMINISH THIS EVENING...ALTHOUGH THEY
WILL REMAIN GUSTY THROUGH THE NIGHT.

IF YOU ARE DRIVING A LIGHTWEIGHT OR HIGH PROFILE VEHICLE...USE
CAUTION OR DELAY YOUR TRIP UNTIL THE WINDS DECREASE.

$$
000 
WWUS73 KUNR 272059
NPWUNR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RAPID CITY SD
259 PM MDT TUE MAR 27 2007

.LOW PRESSURE IS DEEPENING OVER WYOMING AND WILL CONTINUE TO
PRODUCE STRONG SOUTHEAST WINDS ACROSS NORTHEASTERN WYOMING AND FAR
NORTHWESTERN SOUTH DAKOTA THIS AFTERNOON. THESE WINDS WILL BEGIN
TO DIMINISH THIS EVENING.

SDZ013-014-025>027-030-031-041-042-072>074-272200-
/O.CAN.KUNR.WI.Y.0013.000000T0000Z-070328T0000Z/
NORTHERN MEADE CO PLAINS-ZIEBACH-NORTHERN FOOT HILLS-RAPID CITY-
SOUTHERN FOOT HILLS-CUSTER CO PLAINS-PENNINGTON CO PLAINS-
FALL RIVER-SHANNON-STURGIS/PIEDMONT FOOT HILLS-
SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS-
INCLUDING THE CITIES OF...FAITH...DUPREE...SPEARFISH...
RAPID CITY...HOT SPRINGS...FOLSOM...WALL...EDGEMONT...
PINE RIDGE...KYLE...STURGIS...UNION CENTER...HERMOSA
259 PM MDT TUE MAR 27 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS CANCELLED THE WIND
ADVISORY. 

WINDS ARE BELOW ADVISORY CRITERIA THIS AFTERNOON ACROSS THE AREA.
THUS...THE WIND ADVISORY HAS BEEN CANCELLED.

$$

WYZ054>058-280000-
/O.CON.KUNR.HW.W.0008.000000T0000Z-070328T0000Z/
NORTHERN CAMPBELL-SOUTHERN CAMPBELL-WESTERN CROOK-
WYOMING BLACK HILLS-WESTON-
INCLUDING THE CITIES OF...GILLETTE...WRIGHT...MOORCROFT...
HULETT...SUNDANCE...FOUR CORNERS...NEWCASTLE
259 PM MDT TUE MAR 27 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON. 

SOUTHEAST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL
CONTINUE THE REST OF THIS AFTERNOON. THE WINDS WILL BEGIN TO
DIMINISH THIS EVENING...ALTHOUGH THEY WILL REMAIN GUSTY INTO THE
NIGHT.

IF YOU ARE DRIVING...BE PREPARED FOR SUDDEN WIND GUSTS THAT CAN
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE...ESPECIALLY ON OPEN
STRETCHES...OR AS YOU APPROACH THE CREST OF HILLS. ALSO BE ALERT
FOR DEBRIS OR DUST BLOWING ACROSS THE ROAD.

$$

SDZ001-002-012-WYZ071-280000-
/O.CON.KUNR.HW.W.0008.000000T0000Z-070328T0000Z/
HARDING-PERKINS-BUTTE-NORTHEASTERN CROOK-
INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON...
BELLE FOURCHE...COLONY
259 PM MDT TUE MAR 27 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON. 

SOUTHEAST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL
CONTINUE THE REST OF THIS AFTERNOON. THE WINDS WILL DIMINISH THIS
EVENING...ALTHOUGH THEY WILL REMAIN GUSTY THROUGH THE NIGHT.

IF YOU ARE DRIVING...BE PREPARED FOR SUDDEN WIND GUSTS THAT CAN
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE...ESPECIALLY ON OPEN
STRETCHES...OR AS YOU APPROACH THE CREST OF HILLS. ALSO BE ALERT
FOR DEBRIS OR DUST BLOWING ACROSS THE ROAD.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before this wind advisory went out at Mar 26, 9:25 AM MDT, 11 hours 33 minutes earlier.

Area forecast discussion, Mar 26, 9:25 AM MDT, 11 hours 33 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
925 AM MDT MON MAR 26 2007

.DISCUSSION...CDFNT HAS PUSHED THRU THE ENTIRE CWFA THIS MRNG WITH
WINDY CONDITIONS IN ITS WAKE. BEST PRES RISES ARE NOW PUSHING EAST
OF THE CWFA...SO DO EXPECT THE WINDS TO RELAX SOMEWHAT BY THIS AFTN.
HAVE UPDATED ZONES TO LOWER MAX TEMPS A FEW DEGREES IN THE ERN HALF
OF CWFA AS COLD ADVECTION IS A LITTLE MORE ROBUST THAN PREVIOUSLY
THOUGHT. REST OF FCST IN GOOD SHAPE WITH ONLY MINOR MODIFICATIONS
NEEDED.

&&

.UNR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
WY...NONE.

&&

JOHNSON
Hazardous weather outlook, Mar 26, 2:50 PM MDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RAPID CITY SD
250 PM MDT MON MAR 26 2007

SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058-
071-271300-
BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON-
HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK-
NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS-
NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY-
SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS-
SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP-
WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH-
250 PM MDT (350 PM CDT) MON MAR 26 2007

...HIGH WIND WATCH IN EFFECT FROM EARLY TUESDAY MORNING THROUGH
   TUESDAY AFTERNOON FOR NORTHEAST WYOMING AND NORTHWEST SOUTH
   DAKOTA...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND
NORTHEASTERN WYOMING.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL DISTURBANCE MOVING THROUGH THE AREA WILL BRING A
CHANCE FOR THUNDERSTORMS TO NORTHEASTERN WYOMING TONIGHT. SEVERE
WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A STRONG LOW PRESSURE SYSTEM WILL MOVE FROM EASTERN IDAHO INTO
WESTERN WYOMING AND CENTRAL MONTANA ON TUESDAY. STRONG SOUTHEAST
WINDS WILL DEVELOP AHEAD OF THIS SYSTEM BEFORE SUNRISE OVER
NORTHEAST WYOMING...AND AROUND SUNRISE OVER NORTHWEST SOUTH DAKOTA.
WINDS OF 35 TO 45 MPH WITH GUSTS OF OVER 50 MPH WILL BE POSSIBLE.
THE WINDS WILL CONTINUE THROUGH THE DAY...AND ARE EXPECTED TO START
TAPERING OFF BY LATE TOMORROW AFTERNOON INTO THE EVENING HOURS.
THERE IS ALSO A CHANCE FOR THUNDERSTORMS OVER PARTS OF THE AREA ON
TUESDAY INTO TUESDAY NIGHT. AT THIS TIME...WIDESPREAD SEVERE WEATHER
IS NOT EXPECTED.

ON WEDNESDAY...THE SURFACE LOW WILL MOVE THROUGH THE AREA WHILE A
STRONG UPPER LEVEL DISTURBANCE APPROACHES FROM THE WEST. THIS WILL
RESULT IN A CHANCE FOR THUNDERSTORMS OVER WESTERN AND SOUTH CENTRAL
SOUTH DAKOTA. THERE IS A SLIGHT RISK THAT SOME OF THESE
THUNDERSTORMS MAY BECOME SEVERE...PARTICULARLY ALONG AND EAST OF A
LINE FROM FAITH TO KADOKA TO MISSION. LARGE HAIL WILL BE THE PRIMARY
THREAT FROM THESE STORMS...THOUGH DAMAGING WIND GUSTS WILL ALSO BE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

The office that day

Everything else NWS Rapid City, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 8:58 PM MDTHigh Wind WarningUNRButte, Harding, Perkins21 hr
Mar 27, 4:43 AM MDTWinter Storm WatchUNRCuster, Lawrence, Meade, Pennington34 hr

Nearby

Wind Advisories in South Dakota, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.